Hail, Baylor
- When
- October 5, 5:25 PM CST
- Where
- Baylor County, Bomarton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.510, -99.430
A few isolated storms formed along a dryline in western north Texas on the evening of the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few isolated storms formed along a dryline in western north Texas on the evening of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 5, 1:48 PM CST, 3 hours 37 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 248 PM CDT WED OCT 5 2016 .DISCUSSION... Several runs of the operational HRRR indicate a few storms may develop by late afternoon across western north Texas and far southern Oklahoma. This will mainly occur along and near a dryline. Instability and shear will certainly support a few severe storms with hail and wind. During evening and overnight, surface winds will back and better moisture will return to western Oklahoma. This may result in additional showers and thunderstorms. Overnight, better chances for showers and storms should shift into northern Oklahoma as strong low level flow gradually decreases across southern Kansas. A little uncertain about showers and thunderstorm chances Thursday morning and early afternoon, but some cloud cover will linger through the morning. By late afternoon, a cold front will enter far northern Oklahoma as a trough lifts from the central Rockies into the central Plains. Better height falls will remain north of the area, but a deep enough frontal boundary will result in scattered to numerous showers and storms along and just behind the front. Moderate instability ahead of the front will allow for strong to severe storms, with strong winds and hail. The front will clear southern Oklahoma and western north Texas by early morning Friday. Therefore, some rain and showers may linger near the Red River early but better chances for rain will be across northern and central Texas. Mainly dry conditions are expected over the weekend. A trough will skirt northwestern Oklahoma late in the weekend/early Monday. Some elevated showers and storms may develop as a result. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 54 67 / 30 30 80 20 Hobart OK 69 86 54 68 / 30 40 80 20 Wichita Falls TX 71 89 59 70 / 20 10 70 50 Gage OK 59 87 45 70 / 10 30 40 10 Ponca City OK 70 88 51 67 / 40 50 90 20 Durant OK 71 88 65 75 / 10 10 40 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT WED OCT 5 2016 OKZ004>048-050>052-TXZ083>090-061700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1148 AM CDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW STORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. SURFACE HEATING AND LINGERING BOUNDARIES ACROSS THE AREA MAY PROVIDE ENOUGH LIFT FOR A FEW STORMS TO DEVELOP. IF THESE STORMS DEVELOP... SOME COULD BECOME STRONG TO SEVERE. THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS MUCH OF THE AREA... EXCEPT FOR SOUTHEAST OKLAHOMA. HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH WILL BE THE MAIN CONCERNS. THE MORE LIKELY TIME FOR THUNDERSTORMS WILL BE LATE THIS EVENING THROUGH EARLY THURSDAY MORNING ACROSS PARTS OF NORTHERN AND CENTRAL OKLAHOMA. A FEW OF THESE STORMS MAY ALSO BECOME STRONG TO MARGINALLY SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON ALONG A COLD FRONT ACROSS NORTHERN OKLAHOMA AND THEN MOVE SOUTH THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL... DAMAGING WINDS... FREQUENT LIGHTNING AND HEAVY RAINFALL THE MAIN CONCERNS. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE TOWARD SOUTHERN OKLAHOMA AND NORTH TEXAS EARLY FRIDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA SUNDAY AND AGAIN ON TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT WED OCT 5 2016
TXZ087-088-052330-
KNOX TX-BAYLOR TX-
555 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND
SOUTHWESTERN BAYLOR COUNTIES UNTIL 630 PM CDT...
AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOREE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9961 3343 9964 3358 9945 3355 9935
3345 9933 3340 9949
TIME...MOT...LOC 2250Z 237DEG 18KT 3345 9951
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT WED OCT 5 2016
TXZ085-088-052345-
WILBARGER TX-BAYLOR TX-
622 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILBARGER AND
NORTHWESTERN BAYLOR COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
LAKE KEMP...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3372 9946 3404 9929 3403 9912 3392 9901
3364 9935
TIME...MOT...LOC 2321Z 215DEG 36KT 3376 9935
MADThe Altus AFB radar (KFDR), 104 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, October 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659158.